Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 26, 2009, 5:02 PM EDT for Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 5:02 PM EDT (21:02 UTC)
- Expired
- May 26, 2009, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 262102 SVRMLB FLC097-262145- /O.NEW.KMLB.SV.W.0030.090526T2102Z-090526T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 502 PM EDT TUE MAY 26 2009 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OSCEOLA COUNTY IN FLORIDA * UNTIL 545 PM EDT. * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZED HAIL. THIS STORM WAS LOCATED JUST EAST OF HOLOPAW...AND MOVING EAST AT 10 MPH. ADDITIONAL STRONG TO SEVERE STORMS WILL DEVELOP SOUTHWARD TOWARD YEEHAW JUNCTION. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... YEEHAW JUNCTION...FOREVER FLORIDA AND ALONG U S ROUTE 1 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2767 8109 2832 8110 2827 8087 2767 8089 TIME...MOT...LOC 2101Z 258DEG 8KT 2813 8101 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 262143 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 543 PM EDT TUE MAY 26 2009 FLC097-262153- /O.EXP.KMLB.SV.W.0030.000000T0000Z-090526T2145Z/ OSCEOLA- 543 PM EDT TUE MAY 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSCEOLA COUNTY WILL EXPIRE AT 545 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2767 8109 2832 8110 2827 8087 2767 8089 TIME...MOT...LOC 2143Z 258DEG 8KT 2815 8091 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:57 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 26, 1:57 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 157 PM EDT TUE MAY 26 2009 .DISCUSSION... ...LOCALLY HEAVY RAIN THREAT PUSHING BACK TOWARDS THE EAST COAST FOR THE NEXT FEW DAYS... CURRENTLY-THIS EVENING...LATEST SATELLITE/RADAR DATA SHOWS THE EAST/WEST COAST SEA BREEZE BOUNDARIES BECOMING ACTIVE WITH SHOWERS/STORMS. STEERING LEVEL WINDS OUT OF THE WEST ARE NOT STRONG...BUT GREATER THAN YESTERDAY...HENCE EXPECT THE COLLISION OF THE EAST/WEST COAST BOUNDARIES WILL BE A LITTLE FURTHER EAST THAN YESTERDAY...PROBABLY A LITTLE EAST OF THE I-4 CORRIDOR. OTHER THAN THIS BAND OF LIKELY POPS DOWN THE INTERIOR...COVERAGE SHOULD BE SCATTERED. WED...DO NOT SEE ANY MAJOR CHANGES IN THE PATTERN EXCEPT MAYBE JUST A TAD MORE SOUTHWESTERLY LOW LEVEL FLOW. THIS SHOULD HOLD OFF THE EAST COAST SEA BREEZE A LITTLE LONGER AND ALLOW FOR THE COLLISION OF THE EAST/WEST COAST BOUNDARIES TO CONTINUE TO MIGRATE GRADUALLY FROM THE INTERIOR TO CLOSER TO THE EAST COAST. THE LATEST MOS POPS ARE 60-70 PERCENT SO WILL NOT MAKE ANY CHANGES TO THE PREVIOUS FORECAST NUMBERS OF 60 PERCENT. THU-FRI...DLM TROF OVER THE NATIONS MID SECTION WILL PUSH EAST AS A HI AMP RIDGE AXIS OVER THE ERN CONUS IS PULLED INTO THE WRN ATLC BY THE NRN BRANCH OF THE H25 JET. THE WRLY FLOW AROUND THE BASE OF THE TROF ALREADY EXTENDS WELL INTO THE GOMEX...AND WILL PUSH ACROSS THE FL PENINSULA AS THE TROF MOVES EAST. THIS WILL KEEP THE ATLC RIDGE AXIS...ALREADY ILL-DEFINED OVER THE FL PENINSULA...SUPPRESSED WELL TO THE SE. THE WRLY FLOW REGIME IS EXPECTED TO DOMINATE THE FL WX PATTERN THRU THE END OF THE WEEK...A PATTERN THAT FAVORS THE EAST FL COAST FOR DIURNAL CONVECTION. SOME SLIGHT DRY AIR ADVECTION HAS OCCURRED IN THE H85-H50 LYR OVER THE GOMEX SINCE YESTERDAY AFTN (MEAN RH VALUES AOB 40% OVER THE YUCATAN CHANNEL)...BUT LOW LVL MOISTURE REMAINS AOA 60% THRU THE H100-H70 LYR. THIS SHOULD MAINTAIN PW VALUES ABV 1.5 ACROSS THE CENTRAL PENINSULA...HIGH ENOUGH TO SUSTAIN SCT-NMRS SHRAS/TSRAS IN THE ANTICIPATED WRLY FLOW. HIGH AFTN CLOUD AND PRECIP COVERAGE WILL KEEP MAX TEMPS NEAR OR SLIGHTLY BLO CLIMO (M/U80S)...WHILE LIGHT WINDS AND AND LATE NIGHT CLEARING SKIES WILL KEEP MIN TEMPS NEAR CLIMO. SAT-TUE...(PREV DISC) UPPER TROUGH CLEARS THE AREA AND RAIN CHANCES DROP TO 30-20 PERCENT. LIGHT WIND PATTERN OVER THE WEEKEND BECOMES EASTERLY MONDAY AS HIGH PRESSURE RE ESTABLISHES ITSELF OFF THE MID ATLANTIC COAST. && .AVIATION...THE WEST COAST SEA BREEZE BOUNDARY HAD MORE ACTIVE CONVECTION EARLY THIS AFTERNOON AND THERE IS A LITTLE MORE STEERING FLOW FROM THE WEST. HENCE THE CONVECTION WILL PUSH INLAND FASTER THAN THE PAST FEW DAYS. CONVECTION ALONG THE EAST COAST BOUNDARY LOOKS SPARSE AT THIS TIME...SO THE BOUNDARY SHOULD NOT PUSH AS FAR INLAND AS THE PAST FEW DAYS. THEREFORE...THE EAST/WEST BOUNDARY COLLISION SHOULD BE JUST A TAD FURTHER EAST THAN YESTERDAY...WHICH COULD PUT THE STRONGEST STORMS JUST EAST OF KSFB-KMCO. THERE IS A LITTLE MORE PROBABILITY THAT THE STRONG STORMS FROM THIS BOUNDARY MERGER WILL AFFECT THE COASTAL SITES. THE TRENDS FOR THE EAST/WEST BOUNDARY MERGER TO BE FARTHER EAST WILL CONTINUE AGAIN ON WED AFTERNOON. && .MARINE...TONIGHT-WED...LIGHT SOUTHWEST WINDS (5 KNOTS OR LESS) TONIGHT SHOULD INCREASE SLIGHTLY TO 5-10 KNOTS TOMORROW. THE MAIN THREAT WILL CONTINUE TO BE THUNDERSTORMS...PRIMARILY THOSE THAT FORM OVER LAND DURING THE AFTERNOON AND PUSH ACROSS THE COAST THROUGH EARLY EVENING. LIGHT TO GENTLE S/SW BREEZE THRU FRI...EXCEPT SE NEAR THE COAST IN THE AFTN WITH THE SEABREEZE FORMATION...SEAS AOB 3FT. WINDS WILL FRESHEN OUT OF THE SW FRI NIGHT THRU SAT AS A LATE SEASON FRONTAL TROF PUSHES INTO THE CENTRAL FL PENINSULA...POSSIBLY TO 20KTS OVER THE OFFSHORE LEG. SEAS WILL REMAIN BLO 5FT DUE TO THE LIMITED FETCH LENGTH...BUT WILL BE ROUGH WITH DOMINANT WV PDS AOB 5SEC. CONDITIONS WILL IMPROVE ON SAT NIGHT INTO SUN AS THE FRONTAL BOUNDARY WASHES OUT OVER THE PENINSULA. && .HYDROLOGY...THE SAINT JOHNS RIVER NEAR ASTOR HAS CONTINUED A SLOW DECREASE SINCE THE WEEKEND. LATEST GAGE READING OF 2.58 FT IS SLIGHTLY LOWER THAN MONDAY READINGS. RAINFALL FROM PREVIOUS DAYS STORMS AS WELL AS THE NEXT FEW DAYS WILL LIKELY KEEP READINGS NEAR THE ACTION STAGE FOR AWHILE. SATURATED GROUNDS ACROSS THE AREA WILL CONTINUE TO POSE PROBLEMS DUE TO LOCALLY HEAVY RAIN EACH AFTERNOON AND POTENTIAL FOR ADDITIONAL FLOODING FROM STANDING WATER ACROSS SATURATED GROUNDS WILL HAVE TO BE CLOSELY MONITORED. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 86 70 85 / 50 60 40 60 MCO 70 86 70 87 / 50 60 30 60 MLB 70 87 69 86 / 50 60 40 60 VRB 70 86 68 86 / 50 60 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....BRAGAW
Hazardous weather outlook, May 26, 4:45 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT TUE MAY 26 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ATMOSPHERIC MOISTURE...SURFACE HEATING AND SOUTHWEST WINDS ALOFT WILL COMBINE TO PRODUCE NUMEROUS AFTERNOON LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA. STORMS DEVELOPING AT THE GULF COAST LATE THIS MORNING WILL MOVE INLAND AND EVENTUALLY COMBINE WITH DEVELOPING STORMS ALONG THE EAST COAST SEA BREEZE BOUNDARY AS IT MOVES INLAND TO PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL BY AFTERNOON. WESTERLY FLOW ALOFT WILL FOCUS STORMS OVER THE EASTERN PENINSULA BY MID AFTERNOON. ...FLOOD IMPACT... STRONGER STORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAINFALL WITHIN A COUPLE OF HOURS. GROUNDS SATURATED IN MANY AREAS DUE TO PREVIOUS RAINFALL WILL EXHIBIT NUISANCE STANDING WATER CONDITIONS WITH HAZARDOUS DRIVING. THERE IS ALSO A THREAT OF ADDITIONAL INUNDATION IN FLOOD SENSITIVE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS OVER THE MAINLAND WILL BE CAPABLE OF MOVING OFFSHORE THE INTRACOASTAL WATERS MAINLY FROM FLAGLER BEACH SOUTH TO PORT CANAVERAL AND SEBASTIAN INLET..PRODUCING FREQUENT LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 34 KNOTS. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. ...RIVER FLOOD IMPACT... THE SAINT JOHNS RIVER NEAR ASTOR HAS CONTINUED A SLOW DECREASE SINCE THE WEEKEND. LATEST GAGE READINGS ARE LOWER THAN MONDAYS READINGS. FORECAST RAINFALL WILL LIKELY KEEP READINGS ABOVE THE ACTION STAGE .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WELL ABOVE AVERAGE RAIN CHANCES WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AS ABUNDANT MOISTURE REMAINS OVER THE REGION. THE POSSIBILITY OF ADDITIONAL HEAVY RAINS OVER ALREADY FLOODED AREAS WILL CONTINUE ALONG WITH THE TRADITIONAL HAZARDS ASSOCIATED WITH LIGHTNING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, May 26, 3:17 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT TUE MAY 26 2009 FLZ044-045-144-262000- NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 317 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORMS PUSHING INTO WESTERN LAKE COUNTY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM THE VILLAGES TO GROVELAND...MOVING EAST-NORTHEAST AT 20 MPH. THE MOST INTENSE STORM IN THIS LINE WAS APPROACHING LEESBURG. OTHER LOCATIONS IN THE PATH OF THIS LINE OF STRONG STORMS INCLUDE OKAHUMPKA...FRUITLAND PARK...LADY LAKE...LAKE HARRIS...LISBON ...BASSVILLE PARK...AND EMERALDA. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Special weather statement, May 26, 3:22 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 322 PM EDT TUE MAY 26 2009 FLZ047-262000- SOUTHERN BREVARD COUNTY- 322 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM WEST OF MICCO. THE STORM IS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICCO AND I 95 AND BABCOCK STREET IN EXTREME SOUTHERN BREVARD COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, May 26, 3:30 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT TUE MAY 26 2009 FLZ045-053-144-262015- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 330 PM EDT TUE MAY 26 2009 ...LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EXTREME SOUTHERN LAKE...NORTHWESTERN OSCEOLA...AND SOUTHWESTERN ORANGE COUNTIES... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 13 MILES WEST OF ANIMAL KINGDOM TO 16 MILES WEST OF POINCIANA...MOVING EAST-NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CAMPBELL... CELEBRATION...DOCTOR PHILLIPS...LAKE BUENA VISTA AND SEA WORLD. THIS LINE OF STORMS WILL AFFECT THE KISSIMMEE AND SOUTHWEST ORANGE COUNTY ATTRACTIONS AREAS THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. CRISTALDI
Special weather statement, May 26, 4:09 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 409 PM EDT TUE MAY 26 2009 FLZ045-053-262100- ORANGE-OSCEOLA- 409 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECTING ORANGE AND OSCEOLA COUNTIES... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM DOCTOR PHILLIPS TO 11 MILES SOUTHWEST OF LAKE KISSIMMEE...MOVING EAST-NORTHEAST AT 25 MPH. THE STRONGEST STORMS WITHIN THIS LINE WERE MOVING FROM THE ATTRACTIONS AREA TOWARD DOWNTOWN ORLANDO...AND APPROACHING THE KISSIMMEE AND POINCIANA AREAS. THROUGH 500 PM...THESE STORMS WILL AFFECT MUCH OF SOUTHERN ORANGE... AND NORTHERN AND CENTRAL OSCEOLA COUNTIES WITH CLOUD TO GROUND LIGHTNING STRIKES... GUSTY WINDS OF 45 TO 55 MPH...AND VERY HEAVY RAINFALL OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, May 26, 4:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 414 PM EDT TUE MAY 26 2009 FLZ041-044-262100- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 414 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORMS WILL PUSH ACROSS EXTREME NORTHEAST LAKE AND NORTHWESTERN VOLUSIA COUNTIES... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 10 MILES NORTHWEST OF LAKE GEORGE TO 11 MILES NORTHWEST OF PAISLEY...MOVING EAST-NORTHEAST AT 20 MPH. THESE STORMS WILL AFFECT ASTOR...LAKE GEORGE...BAKERSTOWN...SEVILLE ...PIERSON...ELDRIDGE...AND BARBERVILLE. OTHER STORMS WERE DEVELOPING FARTHER SOUTH ACROSS NORTHEAST LAKE COUNTY BETWEEN PAISLEY AND THE ORANGE COUNTY LINE. THESE STORMS WILL INTENSIFY AS THEY MOVE TOWADR FOREST HILLS...LAKE WOODRUFF...DELEON SPRINGS...DELAND AND ORANGE CITY. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, May 26, 4:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 455 PM EDT TUE MAY 26 2009 FLZ041-044>047-053-054-058-059-141-147-262230- COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-ST. LUCIE- 455 PM EDT TUE MAY 26 2009 ...IMMINENT SEA BREEZE COLLISION WILL FIRE UP STRONG STORMS OVER THE INTERIOR... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A COLLISION OF THE EAST AND WEST COAST SEA BREEZES WAS ABOUT TO TAKE PLACE. THIS COLLISION WILL OCCUR ROUGHLY ALONG A LINE FROM 8 MILES NORTHEAST OF DE LEON SPRINGS...TO NEAR GENEVA....BITHLO... WEDGEFIELD...TO FOREVER FLORIDA...LAKE MARIAN...THE KISSIMMEE PRAIRIE...AND FINALLY...TO BASINGER. THE MAIN AREAS THREATENED BY STORMS THAT FORM FROM THIS COLLISION WILL BE INTERIOR VOLUSIA...CENTRAL AND EASTERN SEMINOLE...ORANGE AND OSCEOLA COUNTIES...AND ALL OF OKEECHOBEE COUNTY. SOME OF THE STORMS THAT FORM AS A RESULT OF THIS COLLISION ARE LIKELY TO BECOME STRONG. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:11 PM EDT | Areal Flood Advisory | MLB | Martin | 109 min |
| May 26, 5:11 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 26, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 60 min |
| May 26, 5:29 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 26, 6:08 PM EDT | Special Marine Warning | MLB | 82 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.